MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM08040
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Vascular System (Circulation), Impaired (2572)
Date of Event 03/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient or procedural details.
 
Event or Problem Description
It was reported that after deployment of the endovascular stent graft for treatment of a pre-dilated a/v access graft in the left mid/upper arm with normal effort and without any resistance, it was noticed that the radiopaque marker of the delivery system had come off and remained on the distal end of the stent graft.In an effort to capture the detached marker, an attempt was made to pass a balloon through, with unsuccessful result as the balloon did not fit through the end.Therefore, the access was fastened and a perm catheter was placed for access.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device and the image provided, it could be confirmed that the radiopaque marker was torn off during the successful deployment of the stent.The inner layer of the delivery system sheath in the marker section was found to be broken which resulted in the loosening and detachment of the marker.The outer sheath was found to be elongated indicating the presence of high release force during deployment of the stent graft.The provided image demonstrated that the torn off marker band constricted the proximal end of the stent graft.Potential factors that could have led or contributed to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The evaluation indicated the presence of increased release force, however, no excessive force during deployment was reported by the user.The reported event also may be related to a difficult vessel anatomy.In this case, the lesion had been pre-dilated.The introducer sheath used during the procedure is unknown; the reported 6 f introducer is too small for entry of the delivery system.Insufficient flushing of the device prior to use may be another contributing factor to increased friction and subsequent damage to the device.Reportedly, no damage was observed by the user prior to unpacking and use of the device.On the basis of the information available and the evaluation of the sample, a definite root cause for the reported event could not be determined.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "examine the packaging and endovascular system to determine if there is any damage, defects or if the sterile barrier is compromised.Do not use the device if any of these conditions are observed." and "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline." the ifu further states that an introducer sheath of appropriate inner diameter is required for the procedure.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6537109
Report Number9681442-2017-00159
Device Sequence Number10984157
Product Code PFV
UDI-Device Identifier04049519008486
UDI-Public(01)04049519008486(17)180521(10)ANZE1496
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2018
Device Model NumberFEM08040
Device Catalogue NumberFEM08040
Device Lot NumberANZE1496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2017
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;